Florida, 2020Damaging Wind and Heavy Rain in Florida, July 3, 2020
July 3, 2020 · NWS JAX · 3 events in 2 counties and zones
A stalling surface front was across N Florida in the afternoon with an upper level trough lifting NE across the northeast GOMEX. Very high moisture content, diurnal instability and forcing along the front, sea breezes and outflows produced a few pulse strong to severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalling surface front was across N Florida in the afternoon with an upper level trough lifting NE across the northeast GOMEX. Very high moisture content, diurnal instability and forcing along the front, sea breezes and outflows produced a few pulse strong to severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 2:50 PM EST, 55 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
350 PM EDT Fri Jul 3 2020
...LOCALLY HEAVY RAINFALL WITH MINOR FLOODING POSSIBLE THROUGH
THE WEEKEND...
.NEAR TERM [Tonight through Saturday]...Numerous showers and
storms expected across mainly ne Fl this evening in vicinity of
surface front and upper trough. Drier air aloft has moved into se
Ga behind the trough axis so coverage will be less north of the
Okefenokee Swamp. Interaction of front and seabreezes over ne Fl
along with PWATS near 2 inches will produce locally heavy rainfall
with the slow moving stronger cells. Expect convection to end by
midnight as instability weakens. On Saturday the dry air aloft
shifts a little further south with most of convection expected
along and south of I-10 corridor across ne Fl where surface
boundaries and deep moisture will linger.
.SHORT TERM [Saturday night through Monday night]...Mid-level low
will close off near the central Gulf coast along with weak
surface low development. This area of low pressure will meander to
the nnw Sunday and Monday. This will bring deep moisture and
surface front back north across s Ga with numerous areas of
showers and storms expected area wide. Locally heavy rainfall will
continue to be the main threat.
.LONG TERM [Tuesday Through Friday]...Broad upper trough with
weak surface low over the central Gulf region will start to drift
eastward. Models generally move this area of troughing to the ene
towards the Carolinas by late week. Deep moisture will remain
across the area with diurnal convection continuing. Rain chances
and temperatures will be at or slightly above average.
&&
.MARINE...Surface front across the Florida waters will stall this
weekend and lift back to the north Monday as low pressure develops
to the west. Winds and seas will remain low into early next week.
Scattered to numerous showers and storms expected into early next
week.
Rip Currents: Moderate risk through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 72 90 72 / 20 0 40 80 50
SSI 77 87 76 87 76 / 0 0 50 80 60
JAX 74 90 74 90 74 / 10 10 50 90 40
SGJ 73 88 74 88 74 / 20 10 50 90 40
GNV 72 89 72 88 73 / 70 50 60 90 40
OCF 73 89 73 89 73 / 40 50 60 90 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 3, 2:56 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Fri Jul 3 2020
FLZ023>025-GAZ364-032015-
Baker FL-Inland Duval FL-Inland Nassau FL-Western Charlton GA-
356 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BAKER...WEST CENTRAL DUVAL AND SOUTHEASTERN CHARLTON
COUNTIES UNTIL 415 PM EDT...
* At 356 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Taylor to near Ratliff. These storms were nearly
stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Taylor, Macclenny, St. George, Bryceville and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3041 8235 3021 8205 3039 8184 3052 8184
3059 8216
TIME...MOT...LOC 1956Z 038DEG 3KT 3047 8217 3046 8188
ENYEDISpecial weather statement, Jul 3, 2:59 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
359 PM EDT Fri Jul 3 2020
FLZ023-122-222-032030-
Southern Columbia FL-Baker FL-Northern Columbia FL-
359 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER AND EAST CENTRAL
COLUMBIA COUNTIES UNTIL 430 PM EDT...
* At 359 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Watertown
to near Sanderson. These storms were nearly stationary.
* Wind gusts near 40 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Lake City, Macclenny, Glen St. Mary, Sanderson, Watertown and
Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3028 8262 3041 8235 3022 8205 3014 8205
3014 8265
TIME...MOT...LOC 1959Z 177DEG 4KT 3020 8262 3018 8233
ENYEDISpecial weather statement, Jul 3, 3:16 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Fri Jul 3 2020
FLZ021-032045-
Suwannee FL-
416 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE COUNTY UNTIL
445 PM EDT...
* At 416 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Suwannee River State Park to near Wellborn. Movement was southwest
at 5 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Live Oak, Wellborn, Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3031 8321 3032 8322 3033 8321 3035 8321
3035 8319 3037 8319 3040 8316 3033 8294
3023 8280 3012 8280 3029 8323
TIME...MOT...LOC 2016Z 060DEG 6KT 3036 8320 3020 8283
ENYEDISpecial weather statement, Jul 3, 3:18 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
418 PM EDT Fri Jul 3 2020
FLZ023>025-GAZ364-032030-
Baker FL-Inland Duval FL-Inland Nassau FL-Western Charlton GA-
418 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 430 PM EDT...
* At 418 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Macclenny, or 21 miles
southwest of Callahan. This storm was nearly stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Macclenny, Glen St. Mary and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3044 8213 3031 8196 3020 8205 3041 8236
TIME...MOT...LOC 2018Z 314DEG 3KT 3035 8209
ENYEDI
Special weather statement, Jul 3, 3:34 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
434 PM EDT Fri Jul 3 2020
FLZ023>025-032-032100-
Baker FL-Inland Duval FL-Inland Nassau FL-Clay FL-
434 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL COUNTIES
UNTIL 500 PM EDT...
* At 434 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Macclenny to Maxville. These storms were nearly stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Macclenny and Maxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3015 8185 3015 8203 3033 8219 3036 8208
3036 8205
TIME...MOT...LOC 2034Z 074DEG 2KT 3034 8212 3019 8198
ENYEDISpecial weather statement, Jul 3, 3:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Fri Jul 3 2020
FLZ023-030-031-032100-
Baker FL-Union FL-Bradford FL-
444 PM EDT Fri Jul 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...SOUTHERN
BAKER AND NORTHEASTERN UNION COUNTIES UNTIL 500 PM EDT...
* At 444 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Olustee to Glen St. Mary. Movement was south at 5 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Raiford, Glen St. Mary, Sanderson, Olustee, Johnstown and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3036 8246 3033 8218 3017 8205 3013 8205
2999 8220 3010 8246 3012 8245 3013 8246
TIME...MOT...LOC 2044Z 014DEG 5KT 3028 8244 3028 8215
ENYEDIThunderstorm Wind, Baker
- When
- July 3, 3:45 PM EST
- Where
- Baker County, 1.51 mi NNW of Macclenny
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.300, -82.130
A tree was blown down at the Baker County Sheriff office. The time of the event was based on radar.
Heavy Rain, Duval
- When
- July 3, 5:14 PM EST to 7:14 PM EST
- Where
- Duval County, 0.91 mi SE of Dunn Creek
- Reported by
- Public
- Coordinates
- 30.470, -81.570
A weather station along Aysrshire Street recorded 2.86 inches of rain in about 2 hours.
Heavy Rain, Duval
- When
- July 3, 5:14 PM EST to 7:14 PM EST
- Where
- Duval County, 0.91 mi SE of Duval
- Reported by
- Public
- Coordinates
- 30.470, -81.610
A weather station along South Shirley Oaks measured 2.89 inches of rain in the past two hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 3 to 8, 202018 deaths · 6 events
- Rip Current in North Carolina, July 3, 20201 death · 1 event
- Wildfire in Arizona, July 3 to 25, 20201 death · 1 event
- Flash Flooding and Hail in Minnesota, July 3 to 4, 2020$1.1 million · 1 in hail · 9 events
- Debris Flow in Idaho, July 3 to 10, 2020$180,000 · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 3, 2020$40,000 · 50 kt wind · 26 events
- Coastal Flood and Dense Fog in California, July 3 to 6, 20202 injured · $40,000 · 2 events
- Flash Flood and Flood in Connecticut, July 3, 2020$60,000 · 2 events
- Hail and Damaging Winds in Montana, July 3 to 7, 20201.75 in hail · 29 events
- Hail and Damaging Wind in Missouri, July 3, 2020$20,000 · 52 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 3, 202050 kt wind · 9 events
- Heat in Texas, July 3, 20207 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894660, 894658, 894659.